Alert archive / Minnesota / Excessive Heat Warnings in 2018

Excessive Heat Warning 4, NWS Twin Cities, MN

July 4, 2018Hennepin County, Ramsey County, Minnesota

NWS Twin Cities, MN issued this excessive heat warning at Jul 4, 2018, 3:35 AM CDT for Hennepin County, Ramsey County, Minnesota. It took effect at Jul 4, 2018, 12:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2018, 3:35 AM CDT (08:35 UTC)
In effect from
Jul 4, 2018, 12:00 PM CDT
Expired
Jul 4, 2018, 11:20 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Hennepin County, MN, Ramsey County, MN

The radar

The Minneapolis radar (KMPX), 28 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1363 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS73 KMPX 040835
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
335 AM CDT Wed Jul 4 2018

MNZ060-062-041700-
/O.UPG.KMPX.EH.A.0003.180704T1600Z-180705T0200Z/
/O.NEW.KMPX.EH.W.0004.180704T1700Z-180705T0100Z/
Hennepin-Ramsey-
Including the cities of Minneapolis and St Paul
335 AM CDT Wed Jul 4 2018

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

The National Weather Service in Twin Cities/Chanhassen has issued
an Excessive Heat Warning, which is in effect from noon today to
8 PM CDT this evening. The Excessive Heat Watch is no longer in
effect. 

* TEMPERATURE...High temperatures in the low to mid 90s will 
  combine with high humidity to yield dangerous heat indices on 
  Wednesday afternoon and evening. Peak afternoon heat indices 
  around 105 degrees are possible. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

   An Excessive Heat Warning means that a prolonged period of
dangerously hot temperatures will occur. The combination of hot
temperatures and high humidity will combine to create a dangerous
situation in which heat illnesses are likely. Drink plenty of
fluids...stay in an air-conditioned room...stay out of the sun...
and check up on relatives and neighbors.

   Young children and pets should never be left unattended in
vehicles under any circumstances.  This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

MNZ061-063-067>070-074>078-082>085-091>093-WIZ023>028-041700-
/O.UPG.KMPX.EH.A.0003.180704T1600Z-180705T0200Z/
/O.NEW.KMPX.HT.Y.0010.180704T1700Z-180705T0100Z/
Anoka-Washington-Sibley-Carver-Scott-Dakota-Brown-Nicollet-
Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-
Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-Chippewa-
Eau Claire-
Including the cities of Blaine, Stillwater, Gaylord, Chaska, 
Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, 
Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, 
Blue Earth, Albert Lea, Hudson, River Falls, Prescott, Menomonie,
Durand, Chippewa Falls, and Eau Claire
335 AM CDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

The National Weather Service in Twin Cities/Chanhassen has issued
a Heat Advisory, which is in effect from noon today to 8 PM CDT
this evening. The Excessive Heat Watch is no longer in effect. 

* TEMPERATURE...High temperatures in the low to mid 90s will 
  combine with high humidity to yield dangerous heat indices on 
  Wednesday afternoon and evening. Peak afternoon heat indices 
  around 105 degrees are possible. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

   Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$

MNZ051-059-066-041700-
/O.NEW.KMPX.HT.Y.0010.180704T1700Z-180705T0100Z/
Sherburne-Wright-McLeod-
Including the cities of Elk River, Monticello, and Hutchinson
335 AM CDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

The National Weather Service in Twin Cities/Chanhassen has issued
a Heat Advisory, which is in effect from noon today to 8 PM CDT
this evening. 

* TEMPERATURE...High temperatures in the low to mid 90s will 
  combine with high humidity to yield dangerous heat indices on 
  Wednesday afternoon and evening. Peak afternoon heat indices 
  around 105 degrees are possible. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

   Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$
2 follow-up statements
550 
WWUS73 KMPX 041036
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
536 AM CDT Wed Jul 4 2018

MNZ060-062-041900-
/O.CON.KMPX.EH.W.0004.180704T1700Z-180705T0100Z/
Hennepin-Ramsey-
Including the cities of Minneapolis and St Paul
536 AM CDT Wed Jul 4 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
8 PM CDT THIS EVENING...

* TEMPERATURE...High temperatures in the low to mid 90s will 
  combine with high humidity to yield dangerous heat indices on 
  Wednesday afternoon and evening. Peak afternoon heat indices 
  around 105 degrees are possible. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

  To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

  An Excessive Heat Warning means that a prolonged period of
dangerously hot temperatures will occur. The combination of hot
temperatures and high humidity will combine to create a dangerous
situation in which heat illnesses are likely. Drink plenty of
fluids...stay in an air-conditioned room...stay out of the sun...
and check up on relatives and neighbors.

  Young children and pets should never be left unattended in
vehicles under any circumstances.  This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

MNZ051-059-061-063-066>070-074>078-082>085-091>093-WIZ023>028-
041900-
/O.CON.KMPX.HT.Y.0010.180704T1700Z-180705T0100Z/
Sherburne-Wright-Anoka-Washington-McLeod-Sibley-Carver-Scott-
Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-
Pepin-Chippewa-Eau Claire-
Including the cities of Elk River, Monticello, Blaine, 
Stillwater, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls,
and Eau Claire
536 AM CDT Wed Jul 4 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* TEMPERATURE...High temperatures in the low to mid 90s will 
  combine with high humidity to yield dangerous heat indices on 
  Wednesday afternoon and evening. Peak afternoon heat indices 
  around 105 degrees are possible. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

  Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

  To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$
558 
WWUS73 KMPX 041620
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1120 AM CDT Wed Jul 4 2018

...HOT AND HUMID WEATHER WILL RETURN LATER THIS AFTERNOON...  

MNZ060-062-050030-
/O.CAN.KMPX.EH.W.0004.180704T1700Z-180705T0100Z/
/O.EXA.KMPX.HT.Y.0010.180704T1700Z-180705T0100Z/
Hennepin-Ramsey-
Including the cities of Minneapolis and St Paul
1120 AM CDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IS CANCELLED...

The National Weather Service in Twin Cities/Chanhassen has issued
a Heat Advisory, which is in effect until 8 PM CDT this evening.
The Excessive Heat Warning has been cancelled. 

* TEMPERATURE...after morning storms, temperatures will warm back
  into the 80s early this afternoon, then reach 90 during mid and
  late afternoon. Dew points will rise back into the lower 70s
  this afternoon. This will result in heat indices in the mid and
  upper 90s from mid afternoon into the early evening.

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

   Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$

MNZ051-059-061-063-066>070-074>078-082>085-091>093-WIZ023>028-
050030-
/O.CON.KMPX.HT.Y.0010.180704T1700Z-180705T0100Z/
Sherburne-Wright-Anoka-Washington-McLeod-Sibley-Carver-Scott-
Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-
Pepin-Chippewa-Eau Claire-
Including the cities of Elk River, Monticello, Blaine, 
Stillwater, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls,
and Eau Claire
1120 AM CDT Wed Jul 4 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TEMPERATURE...Storms during the morning and midday hours will
  keep the temperature in the 70s into midday for much of central
  and southern Minnesota, and part of west central Wisconsin.
  After the storms end, then temperatures will warm back into the
  80s early to mid afternoon, and reach the upper 80s or 90 
  during mid and late afternoon. Dew points will rise back into 
  the lower and mid 70s this afternoon. This will result in heat 
  indices in the mid and upper 90s from mid afternoon into the 
  early evening.

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

 Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

 To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this excessive heat warning went out at Jul 3, 11:03 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 3, 11:03 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1103 PM CDT Tue Jul 3 2018

.Updated for 06Z Aviation Discussion...
Issued at 1100 PM CDT Tue Jul 3 2018

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 300 PM CDT Tue Jul 3 2018

Morning convection that held on longer than expected across
southwest, and portions of central and east central Minnesota, had
finally begun to dissipate prior to 3 pm in east central
Minnesota. Some residual showers are still possible in west
central Wisconsin as this system moves off to the east, but this
will likely be sprinkles. Elsewhere, most of the activity will end
prior to 5 pm.

As previously stated, the morning convection held on longer than
expected. This was related to the stout low level jet that kept
continuing into the afternoon where typically the jet weakens
after sunrise. However, the low level jet was just one of the
elements that kept the showers and thunderstorms continuing. The
other element was the persistent area of low level convergence in
southwest Minnesota. This kept the convection going, and caused
major flooding around the Redwood, and Cottonwood Rivers where
locally five to ten inches of rain fell.

Any remnants of this boundary had nearly dissipated this
afternoon as a strong southeast wind developed in the wake of the
storms. Although temperatures will likely not rise to the forecast
highs in the mid to upper 80s, there is still time for
temperatures to rise into the 80s before sunset.

Satellite imagery and surface observations indicated that the main
storm system which will produce more widespread precipitation on
Wednesday, was across the northern Rockies. In the Plains, there
remains subtle disturbances in a broad area of southwesterly winds
aloft. These disturbances, and the added instability, will create
the environment for more storms tonight as they move to the
northeast across the Upper Midwest. Forecasters also need to pay
attention with showers across west central Minnesota in the wake
of the earlier convection this morning. This area of showers could
support more activity in central Minnesota prior to sunset.
Otherwise, the bulk of the precipitation should hold off until
after midnight as an area of showers and storms develop along the
increasing low level jet in the Dakotas. Severe storms are still
possible as wind shear values remain strong and elevated
instability is relatively high in the effective wind shear zone.
See SPC Day 1 for more information.

This forecast is highly dependent on where these storms initially
develop. If these storms develop further to the south, more
precipitation will occur in southern Minnesota by morning. If the
storms develop further to the west/northwest, southern Minnesota
will be drier tonight, and through most of Wednesday. This will
also affect high temperatures and heat indices as if less
precipitation forms, and more sunshine develops, heat indices will
approach or exceed 100-105 degrees. Currently there is an
excessive heat watch for the Twin Cities metro area. This watch
will be continued tonight as the uncertainty of more clouds or
more sunshine remains. It could be much cooler with highs only in
the 80s, compared to the 90s which is possible.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 315 PM CDT Tue Jul 3 2018

Confidence is still very high that precipitation will fall across
most of southern Minnesota, and western Wisconsin from late
Wednesday afternoon, through early Thursday morning. The only
concerns is the severity of the storms, and how fast the storms
move out of the area early Thursday morning. Although wind shear
values are weaker than today, instability parameters are high.
Therefore, updrafts will be strong. It is just a matter of when
the storms develop and the condition of the instability. See SPC
Day 2 outlook for more information.

Overall, past Thursday morning, conditions will be dry for several
days. The humidity levels will drop behind the front Wednesday,
with comfortable conditions Thursday and Friday. Return flow
develops Saturday with temperatures slowly increasing, along with
humidity levels.

Sunday, through Tuesday forecast is dependent on the upper ridge
building across the central CONUS this weekend, and into next
week. Models support the upper ridge flattening with a strong west
to east flow developing across the Northern Plains, and Upper
Midwest by Sunday/Monday. This supports another round of storms as
a frontal boundary moves across the region. Until Sunday,
conditions will remain dry past Wednesday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1100 PM CDT Tue Jul 3 2018

Storms in South Dakota should move into Minnesota later tonight,
and continue into western Wisconsin by mid-day on Wednesday.
These storms could produce some gusty winds. A cold front should
move through later Wednesday night and bring northwest winds.

KMSP...
Storms have developed across South Dakota and it looks like they
should push through and reach KMSP around 18Z. These storms could
bring some gusty winds. The storms could last into Wednesday
evening. A cold front will move through Wednesday night and bring
northwest winds.

/OUTLOOK FOR KMSP/

Thu...VFR. Winds NW at 10-15 kts.
Fri...VFR. Winds E at 5-10 kts.
Sat...VFR. Winds S at 10-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Watch from Wednesday morning through Wednesday
     evening for WIZ023>028.

MN...Excessive Heat Watch from Wednesday morning through Wednesday
     evening for MNZ060>063-067>070-074>078-082>085-091>093.

&&

SHORT TERM...JLT
LONG TERM...JLT
AVIATION...JRB
Hazardous weather outlook, Jul 3, 10:06 PM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1006 PM CDT Tue Jul 3 2018

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
050315-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1006 PM CDT Tue Jul 3 2018

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Tonight

Thunderstorms with heavy rain are possible tonight, especially in
western Minnesota. Please refer to the Minnesota Department of
Transportation for any road closures due to flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat and humidity will build on Wednesday ahead of an approaching
cold front. Peak Heat Indices of 95 to 105 degrees are expected
across most of the area Wednesday afternoon.

Thunderstorms are expected to develop along the front on
Wednesday afternoon and night. A few of the storms could be
severe with damaging winds, large hail, and heavy rainfall being
the primary threats.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

jrb

In the hours before

Special weather statement, Jul 3, 10:54 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1054 PM CDT TUE JUL 3 2018

MNZ047-040445-
Stevens-
1054 PM CDT TUE JUL 3 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN STEVENS COUNTY...

At 1054 PM CDT, a strong thunderstorm was located over Johnson, or 16
miles west of Morris, moving northeast at 20 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Chokio, Lake Hattie, Fish Lake, Alberta and Morris Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4576 9619 4576 9613 4554 9594 4543 9624
      4544 9625 4573 9626
TIME...MOT...LOC 0354Z 234DEG 16KT 4557 9626

AMK
Special weather statement, Jul 3, 11:28 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1128 PM CDT TUE JUL 3 2018

MNZ047-040515-
Stevens-
1128 PM CDT TUE JUL 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STEVENS COUNTY...

At 1128 PM CDT, a strong thunderstorm was located over Fish Lake, or
10 miles northwest of Morris, moving northeast at 20 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Donnelly.

This includes U.S. Highway 59 between mile markers 175 and 177.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4576 9606 4576 9579 4561 9601 4573 9611
TIME...MOT...LOC 0428Z 226DEG 18KT 4567 9609

AMK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:54 PM CDTSpecial Weather StatementMPXStevens51 min
Jul 3, 11:28 PM CDTSpecial Weather StatementMPXStevens47 min
Jul 4, 3:35 AM CDTHeat AdvisoryMPXAnoka, Blue Earth, Brown, Carver, Dakota, Faribault and 17 more11 hr
Jul 4, 5:55 AM CDTSpecial Weather StatementMPXDouglas, Stevens50 min
Jul 4, 6:32 AM CDTSpecial Weather StatementMPXChippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 1 more28 min
Jul 4, 6:55 AM CDTSpecial Weather StatementMPXKandiyohi, Morrison, Renville, Stearns, Yellow Medicine35 min
Jul 4, 7:32 AM CDTSpecial Weather StatementMPXBenton, Meeker, Renville43 min
Jul 4, 8:20 AM CDTSpecial Weather StatementMPXAnoka, Carver, Hennepin, Isanti, Kanabec, McLeod and 5 more40 min
Jul 4, 8:28 AM CDTSevere Thunderstorm WarningMPXMcLeod, Sibley32 min
Jul 4, 9:18 AM CDTSpecial Weather StatementMPXChippewa42 min
Jul 4, 11:12 AM CDTSpecial Weather StatementMPXMartin48 min
Jul 4, 11:35 AM CDTSpecial Weather StatementMPXWatonwan40 min
Jul 4, 12:09 PM CDTSpecial Weather StatementMPXBlue Earth66 min
Jul 4, 12:47 PM CDTSpecial Weather StatementMPXFreeborn, Le Sueur, Rice, Steele, Waseca58 min
Jul 4, 1:07 PM CDTSpecial Weather StatementMPXLe Sueur, Rice53 min
Jul 4, 1:30 PM CDTSpecial Weather StatementMPXDakota, Ramsey, Scott60 min
Jul 4, 1:38 PM CDTSpecial Weather StatementMPXFreeborn, Steele, Waseca52 min
Jul 4, 1:40 PM CDTSpecial Weather StatementMPXGoodhue50 min
Jul 4, 1:53 PM CDTSpecial Weather StatementMPXRamsey, Washington52 min
Jul 4, 1:55 PM CDTTornado WarningMPXFreeborn17 min
Jul 4, 2:20 PM CDTSpecial Weather StatementMPXWashington25 min

Nearby

Excessive Heat Warnings in Minnesota, 2018Every excessive heat warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.